Alert archive / Nevada / Wind Advisories in 2014
Wind Advisory 15, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 25, 2014, 11:24 PM PDT for Nye County, Nevada. It took effect at Apr 26, 2014, 5:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2014, 11:24 PM PDT (06:24 UTC)
- In effect from
- Apr 26, 2014, 5:00 AM PDT
- Expired
- Apr 26, 2014, 5:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 6.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3206 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
968 WWUS75 KLKN 260624 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1124 PM PDT FRI APR 25 2014 ...STRONG NORTHWEST WINDS EXPECTED TODAY... .STRONG NORTHWEST WINDS WILL DEVELOP THIS MORNING ACROSS NORTHWEST NYE COUNTY...AS A STRONG STORM SYSTEM PULLS EAST OF NEVADA. THE STRONGEST WINDS ARE EXPECTED DURING THE MID- MORNING TO MID- AFTERNOON HOURS...BEFORE GRADUALLY DIMINISHING THIS EVENING. NVZ040-270000- /O.NEW.KLKN.WI.Y.0015.140426T1200Z-140427T0000Z/ NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN 1124 PM PDT FRI APR 25 2014 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 5 AM TO 5 PM PDT SATURDAY. * WINDS...NORTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...THE STRONGEST WINDS ARE EXPECTED FROM THE MID-MORNING THROUGH THE MID-AFTERNOON HOURS. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN. * IMPACTS...STRONG GUSTY NORTHWEST WINDS WILL MAKE TRAVEL DIFFICULT ON U.S. HIGHWAY 6 FROM TONOPAH TO SAULSBURY SUMMIT AND ALONG STATE HIGHWAY 376. DRIVERS OF HIGH-PROFILE VEHICLES SHOULD USE EXTRA CAUTION. AREAS OF BLOWING DUST ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TURNER
1 follow-up statement
503 WWUS75 KLKN 262336 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 436 PM PDT SAT APR 26 2014 NVZ040-270045- /O.EXP.KLKN.WI.Y.0015.000000T0000Z-140427T0000Z/ NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN 436 PM PDT SAT APR 26 2014 ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON. THE STRONG WINDS THAT WERE FELT ACROSS NORTHWEST NYE COUNTY EARLIER TODAY HAVE FALLEN TO BELOW ADVISORY THRESHOLDS. EXPECT WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH DURING THE EARLY EVENING HOURS. THEREFORE THE WIND ADVISORY IS BEING ALLOWED TO EXPIRE AT 5 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 25, 6:37 PM PDT, 4 hours 47 minutes earlier.
Area forecast discussion, Apr 25, 6:37 PM PDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 637 PM PDT FRI APR 25 2014 .SYNOPSIS...A STRONG LATE WINTER STORM WILL BRING WIDESPREAD RAIN AND SNOW TO NEVADA TONIGHT AND SATURDAY MORNING. DRY WEATHER RETURNS BRIEFLY SATURDAY NIGHT...FOLLOWED BY MORE SNOW SHOWERS ACROSS NORTHERN NEVADA ON SUNDAY. DRIER AND WARMER WEATHER IS EXPECTED TO RETURN NEXT WEEK. && .UPDATE...ADDED A MENTION OF THUNDER THIS EVENING, ESPECIALLY SE ZONES. RADAR SHOWS CONVECTION WITH LIGHTNING IN NE NYE COUNTY, MOVING NE INTO WHITE PINE COUNTY. SPC MESOANALYSIS PLACES CAPE OF 200-500 J/KG ACROSS THIS REGION AS OF 6 PM, AND DIFFULENCE ALOFT WILL REMAIN STRONG INTO THIS EVENING AS UPPER LOW APPROACHES. TURNER && .PREV DISCUSSION... /ISSUED AT 331 PM / SYNOPSIS...A MOIST PACIFIC STORM SYSTEM WILL CONTINUE TO BRING WIDESPREAD RAIN AND SNOW TO THE SILVER STATE THROUGH SATURDAY MORNING. AFTER A BRIEF BREAK IN PRECIPITATION SATURDAY NIGHT...SNOW SHOWERS WILL RETURN TO THE REGION ON SUNDAY. A RETURN TO SPRING IS EXPECTED NEXT WEEK...WITH DRY AND WARM CONDITIONS EXPECTED. SHORT TERM...FRIDAY NIGHT THROUGH MONDAY. SOME NICE RAINFALL HAS FALLEN ACROSS PORTIONS OF THE CWA THUS FAR TODAY...WITH THE HIGHEST READINGS APPROACHING .7" SO FAR. SNOW LEVELS HAVE REMAINED ABOVE 6500FT SO FAR TODAY...BUT COLDER AIR ALOFT IS CURRENTLY WORKING INTO THE REGION...AS 700MB AND SURFACE FLOW HAS COME AROUND TO THE W/NW. COLDER AIR AND DYNAMIC COOLING DUE TO A POTENT 500MB TROUGH WILL CONTINUE TO LOWER SNOW LEVELS THIS EVENING ACROSS THE REGION. HAVE DECIDED TO KEEP HEADLINES AS IS...BUT WAS A LITTLE CONCERNED ABOUT SNOWFALL ACROSS THE TONOPAH AREA TONIGHT AS TEMPERATURES LOOK COLD ENOUGH. DO THINK THEY COULD GET SOME SNOW ACROSS NORTHERN NYE COUNTY...BUT METRO ROAD MODEL SHOULD THAT ROAD TEMPS WILL STAY ABOVE FREEZING...THUS DON'T THINK THERE WILL BE MUCH IN THE WAY OF IMPACTS. THE WARNINGS STILL LOOK GOOD...AS TEMPS WILL BE COLD ENOUGH TONIGHT FOR SNOW...HOW BIG THE IMPACTS WILL BE IS STILL THE CONCERN...BUT METRO MODEL HAS ALL THE PASSES ON U.S. HIGHWAY 50 GOING BELOW FREEZING TONIGHT. ALSO...SNOW ACCUMULATED ON I-80 TODAY ACROSS THE SIERRA...SO NO REASON WHY THAT WON'T HAPPEN ACROSS THE HIGHER PASSES DURING THE OVERNIGHT HOURS WITH NO SOLAR INSULATION. HEAVIEST SNOW WILL OCCUR FROM AUSTIN TO EUREKA TONIGHT...WITH WHITE PINE COUNTY NOT GETTING IN ON THE ACTION UNTIL AFTER MIDNIGHT...AS 700MB NW FLOW TAKES A LITTLE LONGER TO GET THERE. FURTHER NORTH AROUND THE RUBY MOUNTAIN COMMUNITIES THE FORECAST REMAINS A LITTLE MORE CHALLENGING. THINGS ARE GOING WELL AT THIS MOMENT...BUT HOW MUCH PRECIP WE GET AFTER SUNSET IS THE DIFFICULT QUESTION AND SNOWFALL ACCUMULATIONS. RIGHT NOW IT LOOKS LIKE UP-SLOPE COMPONENT FLOW SHOULD ALLOW SOME PARTS OF SPRING CREEK/LAMOILLE/JIGGS/LEE...TO RECEIVE SOME GOOD ACCUMULATING SNOW TONIGHT. STORM PULLS AWAY SATURDAY MORNING...WITH SNOW ENDING AT ELY LAST. BREAK IN THE ACTION IS EXPECTED ON SATURDAY NIGHT...ALLOWING A HARD FREEZE ACROSS ALL LOCATIONS EXCEPT WENDOVER. SUNDAY LOOKS TO BE A CONVECTIVE SNOW SHOWER DAY...WITH SOME GOOD GRAUPEL SNOW SQUALLS POSSIBLE AS THE NEW SNOW SQUALL INDEX IS SHOWING SOME HIGH VALUES. UNSETTLE WEATHER ENDS BY SUNDAY NIGHT...WITH COOL NORTHWEST FLOW AND JUST SOME FAIR WEATHER CUMULUS CLOUDS ON MONDAY. LONG TERM...MONDAY NIGHT THROUGH FRIDAY. THE PERIOD BEGINS WITH STRONG UPPER RIDGE BUILDING INTO THE REGION FOR DRY AND WARMER WEATHER. THE RIDGE WILL REACH ITS PEAK STRENGTH WEDNESDAY AND THURSDAY THEN BEGIN TO FLATTEN ON FRIDAY. TEMPS WILL BEGIN THE PERIOD SLIGHTLY BELOW NORMAL WITH HIGHS IN THE MID 50S TO THE MID 60S BUT WILL END THE PERIOD MUCH ABOVE NORMAL WITH HIGHS GENERALLY IN THE UPPER 60S TO THE MID 70S. AVIATION...STORM SYSTEM WILL BRING WIDESPREAD SHOWERS THROUGH SATURDAY MORNING WITH AREAS OF MVFR CONDITIONS. RAIN IS EXPECTED TO TURN OVER TO SNOW AT KTPH AROUND 04Z, AT KELY AROUND 10Z, AND KEKO AROUND 12Z BRINGING IFR CONDITIONS. && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 11 AM PDT SATURDAY FOR RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY. WINTER WEATHER ADVISORY UNTIL 11 AM PDT SATURDAY FOR SOUTH CENTRAL ELKO COUNTY. WINTER WEATHER ADVISORY UNTIL 11 AM PDT SATURDAY ABOVE 5500 FEET FOR SOUTHWESTERN ELKO COUNTY. && 99/99
Hazardous weather outlook, Apr 25, 10:32 AM PDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 1032 AM PDT FRI APR 25 2014 NVZ031-034-035-037>041-261745- NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 1032 AM PDT FRI APR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. AN AREA OF LOW PRESSURE WILL RAPIDLY DEVELOP OVER CENTRAL NEVADA TODAY...ALLOWING RAINFALL TO BREAK OUT ACROSS THE REGION. BY FRIDAY EVENING COLDER AIR WILL BEGIN TO WORK IN ON THE BACKSIDE OF THE SYSTEM...ALLOWING THE RAIN TO CHANGE OVER TO SNOW FROM THE WEST TO EAST. THIS STORM WILL BE VERY ELEVATION DEPENDENT WITH NO IMPACTS EXPECTED BELOW 5500 FEET ELEVATIONS. ABOVE 5500 FEET SNOWFALL IS EXPECTED TO ACCUMULATE DURING THE OVERNIGHT HOURS AND INTO SATURDAY MORNING. THE LARGEST IMPACTS FROM THE SNOWFALL ARE EXPECTED ACROSS CENTRAL NEVADA FROM AUSTIN TO ELY...ESPECIALLY ABOVE 6000 FEET ELEVATIONS. RAIN WILL CHANGE OVER TO SNOW AT AUSTIN BY 6 PM...EUREKA BY 9PM...LAMOILLE BY 10PM...AND ELY BY 3AM. SNOWFALL WILL END FROM THE NORTHWEST TO SOUTHEAST...WITH IMPACTS EXPECTED TO DIMINISH BY SATURDAY MORNING...AS TEMPERATURES INCREASE ABOVE FREEZING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW WILL END SATURDAY MORNING...WITH ALL IMPACTS FROM THIS SYSTEM EXPECTED TO END BY NOON ON SATURDAY. SUNDAY CONVECTIVE SNOW SHOWERS WILL BE POSSIBLE ACROSS NORTHERN NEVADA. SOME OF THE STRONGER SNOW SQUALLS COULD TEMPORALLY LIMIT VISIBILITY DOWN TO A FEW HUNDRED FEET...IN ADDITION TO A FEW LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.